Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Imuran or Remicade?


01-26-2010, 03:23 PM   #1
Nic
Senior Member
 
Nic's Avatar
 
Join Date: Jan 2010
Imuran or Remicade?

Ok so I was taken off of Imuran because we thought I had an allergic reaction after being on it for months. Looking back I'm pretty sure it was just my first ever panic attack, although the ER said it was the swine flu, which my primary doc disagreed (I was sweating like crazy, shaking, crying and felt like my heart was just going to stop, mostly panic attack symptoms). But if I would have had a reaction to the Imuran wouldn't it have been shortly after I started taking it, not months into taking it and doing fine? I started it at the end of July begining of August I believe and the "attack" I had was in November.
A little background, I was on Imuran and Prednisone and was doing great. My GI at the time wanted to up my Imuran dose because I was right under the remission/working area on my blood test, only problem was my toxic level was right under the limit as well. I was moving to NY and my GI wasn't sure when I would get into another GI to make sure I was monitored, so he wanted me to wait to up my dose. Well I got up here and it took months before I could see a GI, I then had my attack and my primary docs took me off the Imuran and kept me on the Entocort only. I've had nothing but problems since then.
My new GI has decided that since its in my file that I'm allergic to Imuran that I am past any pill treatments and that I need to go straight to Remicade. I have to go see them tomorrow and I'm thinking about asking them to try the Imuran again. So my question is do you guys think I should try that route again since it seemed to work so well before and save the Remi for later when nothing else will work or should I just go to the Remi?
In the end I just want to feel better and not be so weak all the time. I want to eat normal again, stop loosing weight (I'm down to 100lbs again!!) and just have my life back again!
Thanks for any advice ya'll can give me!!
01-26-2010, 03:30 PM   #2
Peaches
Senior Member
 
Join Date: Aug 2009

My Support Groups:
Well, if you are *sure* that the attack you had was not in any way related to the Imuran (like blood tests at that time did not indicate there was an issue) - then I might give the Imuran another try, but only as long as you have a good enough relationship with your current GI to make sure you are very very well monitored. It probably means you are going to have to go through that period of having to have it build up in your blood stream again? If so - you may need to stay on the Entecort or go back on pred.

Are you still having panic attacks - if not - do you think that one attack could have been related to the steroids? Good luck with everything!!
01-26-2010, 04:50 PM   #3
Nic
Senior Member
 
Nic's Avatar
 
Join Date: Jan 2010
I'm almost positive it was an panic attack. They drew blood when I was in the ER and they didn't say anything about the Imuran level...? My GI is 80 miles away, but they seem like they are interested in my well being. I'd forgot about having to wait for it to build up again...hope if they let me do it that it will build up fast so I can get feeling better! I would consider going back on the pred, I would much rather have the moody side effect that it gave me than to continue feeling like I do And I think at this point I'm too scared to go back on the Entocort, seeings to how I didn't start having panic attacks and anxiety problems until I started taking it!

I have learned to stop my anxiety from turning into panic attacks! Hope to keep it that way! I'm not sure if the steriods are finally coming out of my system and that is helping or what. Night before last I had to take a Xanex so that I could finally get to sleep because I couldn't get it down, but I feel like I'm making progress! I'm trying to stay positive about it and I think that may be helping as well. Also the more occupied I keep myself the better I am. Only problem with that is I don't have much energy right now so its hard to keep busy! I feel like I'm still trying to make up for the 5 days without food that I had, its like I'm always starving and I just can't catch up!
01-26-2010, 04:56 PM   #4
Peaches
Senior Member
 
Join Date: Aug 2009

My Support Groups:
Nic said:
And I think at this point I'm too scared to go back on the Entocort, seeings to how I didn't start having panic attacks and anxiety problems until I started taking it!
Oh - didn't you say up top that they took you off of the pred and put you on the Entocort *after* you had that first attack? Entocort tends to be a better steroid because it is more topical to your gut rather than systemic like pred - at least that is what they say. Someone else on here swears they had BIG mood swings on Entocort, so I guess you can never tell. Just wanted to make sure that I had it in my brain right that you were on the Entocort and not the pred with that first attack.
01-26-2010, 05:10 PM   #5
Nic
Senior Member
 
Nic's Avatar
 
Join Date: Jan 2010
Looking back up at that post, I did say that. I was already on the Entocort when I had my attack. I'll have to edit that first one, I'm sorry. My primary doctor changed me to the entocort shortly after I moved here, and to be honest, I don't even remember why. I'm going to have to ask my husband and see if he remembers. Man things have gotten so foggy over the last 6 months, I can't seem to remember anything anymore!! After I talk to him I will post again and let you know what the reason I went off the Pred was.

I did just look, before I moved up here I was on 3 Pred a day 20mg and 2 Imuran 50mg a day.
01-26-2010, 08:03 PM   #6
Peaches
Senior Member
 
Join Date: Aug 2009

My Support Groups:
Maybe you had been on the pred for a quite a long time and they were trying to reduce your risk for bone loss? I'll tell ya - since you are moving around and having to see different doctors- I would highly recommend getting a copy of your medical records from the previous doc every time you have to move. I couldn't believe the amount of stuff I had either forgotten or didn't even know after reading all of mine recently. Since this is a life long disease - time just goes by and if you aren't really meticulous about keeping notes - you'll lose stuff.
01-26-2010, 09:23 PM   #7
Nic
Senior Member
 
Nic's Avatar
 
Join Date: Jan 2010
So I talked to my hubby during dinner...They took me off the Pred because I was having some cramping so they decided to switch me to Entocort (my primary doc, not my GI). At the same time I was switched from the name brand Imuran to the Azathioprene. I had my first "attack" after all of that. They thought it might be the Azathioprene, so they wanted me to try the Imuran again and see if it made a difference. After much arguement with my insurance company they put me back on the name brand Imuran, but by then my anxiety was making me so sick that they thought I was having problems with it. And I've been on just the Entocort since then. Now I am off that and on just Asacol, which doesn't seem like its doing much, which my GI said it wouldn't do anything for me so I guess I shouldn't be suprised. I was really hoping it would though!
So thats where I am now and why I'm trying to decide if I should try the Imuran and Pred again...I actually gained some weight on that combo as well, which was nice

The getting copies of everything is a very good idea. I've been trying to make sure I do. Every time I'm in the ER I get copies of my blood tests as well. It was interesting to look through my records from my first doc. Lots of stuff I didn't realize.

Thanks for responding! Its nice to talk to someone who has been/is going through the same things
01-26-2010, 09:28 PM   #8
Peaches
Senior Member
 
Join Date: Aug 2009

My Support Groups:
That's a BUNCH of switching you all over the place!! So - since you have been on the Asacol - have you had anymore of these attacks?
01-26-2010, 11:49 PM   #9
Nic
Senior Member
 
Nic's Avatar
 
Join Date: Jan 2010
Way too much switching! LOL I was doing so good that I am now regreting letting them switch anything! My attacks haven't been as bad since I went off the Entocort, I just went off it last wednesday or thursday so I'm not sure if thats finally getting out of my system some and thats why they are getting better or if I'm just learning how to deal with it better.....? Only problem I've been having is chest pain..I know anxiety can cause it but it seems to be worse than it was before, don't know if thats a side effect of Asacol or not. I've also had a chest cold that they put me on amoxicillin for, so that could possibly be causing some chest pain too, but I feel like I'm almost over the cold.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Imuran or Remicade?
Thread Tools


All times are GMT -5. The time now is 03:23 AM.
Copyright 2006-2017 Crohnsforum.com